MAUDE Adverse Event Report: COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: lead technician.Pma/510(k) #: k151676.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported retracta detachable embolization coil was used in a (b)(6) female during an embolization procedure to treat varicose veins in the pelvis.As reported, the ¿delivery wire¿ separated from the junction zone and coil in the patient.The embolization coil appeared to separate from the junction zone as intended.The physician retracted the delivery wire, experienced some resistance and the delivery wire separated.As reported the physician attempted to remove unintended device segment with an unknown snare device, however was unsuccessful.Physician continued the procedure and placed additional coils (as intended), and stated these additional coils will help secure the device segment from potential migration.No other adverse effects were reported for this incident.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
D10 ¿ product received on: 01apr2019.Investigation ¿ evaluation.A review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, and quality control of the device, as well as a visual inspection and dimensional verification, were conducted during the investigation.The delivery wire and separated pieces of the embolization coil were returned.The visual inspection fount the end coil of the delivery wire was severely damaged.The pieces of the embolization coil could not be analyzed.Dimensional analysis could not be completed due to the received condition of the delivery wire and embolization coil.The complaint was confirmed based on the customer testimony and evaluation of the returned device.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the device evaluation and the results of the investigation, it was concluded a random component failure could have contributed to this failure.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
RETRACTA DETACHABLE EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8375475
Report Number1820334-2019-00504
Device Sequence Number2229346
Product Code KRD
UDI-Device Identifier10827002342030
UDI-Public(01)10827002342030(17)220504(10)7829900
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2022
Device Model NumberN/A
Device Catalogue NumberMWCER-35-14-18
Device Lot Number7829900
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2019
Initial Date Received by Manufacturer 02/19/2019
Supplement Date Received by Manufacturer04/02/2019
Initial Report FDA Received Date02/27/2019
Supplement Report FDA Received Date04/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age11 YR